A 29-year-old female asked:
Can benadryl (diphenhydramine) help relieve itching from dyshidriotic excema - it itches so bad, right in between my fingers :p?
1 doctor answer • 1 doctor weighed in
Dr. J. Lawrence Dohananswered
Dermatology 59 years experience
NO!!!!!: Benadryl (diphenhydramine) is a sleeping pill. It will make you sleepy. Even if you do not feel sleepy you are prone to accidents, same as alcohol. It will do nothing for your itch or your dermatitis. A potent steroid cream or gel will help you & is safe. Sometimes a few doses of oral steroid are useful, such as Prednisone 20mg alternate days for 3-5 doses. Usually it responds to clobetasol cream.
Created for people with ongoing healthcare needs but benefits everyone.
5k viewsAnswered >2 years ago
Last updated Oct 1, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.